MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN MEDPOR TITAN SHEET - MTB - 76MM X 50MM X1.6MM; IMPLANT

STRYKER ORTHOBIOLOGICS-MALVERN MEDPOR TITAN SHEET - MTB - 76MM X 50MM X1.6MM; IMPLANT
Catalog Number 81029
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.The actual quantity of devices involved in this event is three (same catalog and lot numbers for all).Implants discarded in operating room.
 
Event or Problem Description
It was reported that three implants were explanted due to soft tissue complications.Additionally, the patient had acquired an infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, because the product was not returned for investigation and the information provided was not sufficient.To gain more information about the complained event the ¿infection complaints _ checklist customer¿ (cmfqf 13-003) was forwarded to the sales rep.The sales rep stated that in fact for 3 products infections were observed.With ¿soft tissue complications¿ it is referred to wound infections and the initially performed procedure was acoustic neuroma.Within the ¿infection complaints _ checklist customer¿ document it is additionally stated that no anomalies regarding the undamaged status of the sterile packaging and / or the sterility of the product were observed.Since the product is delivered sterile, no re-sterilization was per-formed.An on-label skull base reconstruction was performed.The implant is assumed to be the cause of the infection, since there are ¿no other variables¿ possible.The kind of infection detected cannot be determined.No species of the pathogenic agent were cultured by the hospital.The organism that caused the infection is unknown.The patient had no infection prior to surgery and has also no history of infections.No infection in the hospital was present while the surgery took place.The infection occurred 2 weeks after the surgery.It is just one patient involved and the corresponding revision surgery was already performed.Additionally for infection complaints expanded investigations are performed at the manufacturing site stryker malvern to assure that neither the complained device nor all related manufacturing process steps (e.G.Envi-ronmental monitoring, sterilization validations tests) have caused or contributed to the reported event.Fur-furthermore it is evaluated if the risk assumptions in the related fmea are in correspondence with the reported event.This checklist was already completed for a previous event in 2018 (pi 1716448), in which also a medpor titanium implant with unknown lot number was involved and which covers this current reported event as well.A review of the sterilization validations and all related fmeas was performed.Furthermore, the data of the environmental monitoring indicates a routine control of class 8 clean rooms.No discrepancies were found.All results are documented within the ¿infection complaints - checklist investigator¿ (cmfqf 13-002).The information provided was not sufficient to determine the complaint root cause.Based on the investigation and the corresponding statistical evaluation as well as the results obtained during the expanded investigation at the manufacturing plant, there is no indication for a not correctly working product or any systematic design, material or manufacturing related issue.Therefore no further corrective and / or preventive actions are deemed necessary at that time.The complaint is added to the complaint trend.

Brand Name
MEDPOR TITAN SHEET - MTB - 76MM X 50MM X1.6MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key8343213
Report Number0008010177-2019-00004
Device Sequence Number2035444
Product Code FTM
UDI-Device Identifier07613252084303
UDI-Public07613252084303
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040364
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number81029
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;